Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 44, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at May 29, 2011, 5:06 PM CDT for Mahaska County, Wapello County, Iowa. It took effect at May 29, 2011, 8:12 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 5:06 PM CDT (22:06 UTC)
- In effect from
- May 29, 2011, 8:12 PM CDT
- Expired
- May 30, 2011, 4:15 AM CDT
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Mahaska County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 117 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River near Eddyville (EDYI4).
- Action stage
- 60 ft
- Minor stage
- 63 ft
- Moderate stage
- 68 ft
- Major stage
- 70 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05489200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
764 WGUS43 KDMX 292206 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 506 PM CDT SUN MAY 29 2011 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...WAPELLO ...FORECAST FLOODING SEVERITY HAS INCREASED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...WAPELLO RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC123-179-302206- /O.NEW.KDMX.FL.W.0044.110530T0112Z-110601T0130Z/ /EDYI4.1.ER.110530T0112Z.110530T1200Z.110531T0130Z.NO/ 506 PM CDT SUN MAY 29 2011 ...FLOOD WARNING IN EFFECT UNTIL MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL MONDAY EVENING. * AT 4:00 PM SUNDAY THE STAGE WAS 60.6 FEET. * FLOOD STAGE IS 61.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 61.7 FEET MONDAY MORNING. GO BELOW FLOOD STAGE MONDAY EVENING. $$ IAC179-302205- /O.EXT.KDMX.FL.W.0043.000000T0000Z-110601T1330Z/ /OTMI4.2.ER.110529T1847Z.110530T1200Z.110531T1330Z.NO/ 506 PM CDT SUN MAY 29 2011 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL TUESDAY MORNING. * AT 4:50 PM SUNDAY THE STAGE WAS 11.7 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE TO 12.5 FEET MONDAY MORNING. GO BELOW FLOOD STAGE TUESDAY MORNING. $$
2 follow-up statements
186 WGUS83 KDMX 300325 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1024 PM CDT SUN MAY 29 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... WEST FORK DES MOINES RIVER...EAST FORK DES MOINES RIVER...DES MOINES RIVER...MIDDLE RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...BOONE...EMMET... HAMILTON...HUMBOLDT...KOSSUTH...MADISON...MAHASKA...WAPELLO... WARREN...WEBSTER .THE FLOOD CRESTS FOR EDDYVILLE AND OTTUMWA HAVE BEEN LOWERED DUE TO THE ARMY CORP OF ENGINEERS REDUCING OUTFLOW FROM THE RED ROCK RESERVOIR. RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC063-310324- /O.EXT.KDMX.FL.W.0029.000000T0000Z-110604T0600Z/ /ESVI4.1.ER.110522T1945Z.110528T1545Z.110603T0600Z.NO/ 1024 PM CDT SUN MAY 29 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL EARLY FRIDAY MORNING. * AT 9:00 PM SUNDAY THE STAGE WAS 7.9 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...CONTINUE TO GRADUALLY FALL. GO BELOW FLOOD STAGE EARLY FRIDAY MORNING. $$ IAC091-310323- /O.CON.KDMX.FL.W.0030.000000T0000Z-110602T1800Z/ /HBTI4.2.ER.110524T1958Z.110529T1245Z.110601T1800Z.NO/ 1024 PM CDT SUN MAY 29 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER DAM...TO THE EAST FORK DES MOINES RIVER. * UNTIL WEDNESDAY AFTERNOON. * AT 9:15 PM SUNDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE WEDNESDAY AFTERNOON. $$ IAC091-109-310323- /O.EXT.KDMX.FL.W.0031.000000T0000Z-110604T1200Z/ /AGNI4.1.ER.110523T1107Z.110528T0630Z.110603T1200Z.NO/ 1024 PM CDT SUN MAY 29 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL FRIDAY MORNING. * AT 9:15 PM SUNDAY THE STAGE WAS 15.5 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...CONTINUE TO GRADUALLY FALL. GO BELOW FLOOD STAGE FRIDAY MORNING. $$ IAC015-079-187-310323- /O.EXT.KDMX.FL.W.0039.000000T0000Z-110602T1000Z/ /STRI4.1.ER.110526T0855Z.110528T0945Z.110601T1000Z.NO/ 1024 PM CDT SUN MAY 29 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR STRATFORD...OR FROM THE BOONE RIVER...TO NEAR THE CITY OF BOONE. * UNTIL WEDNESDAY MORNING. * AT 9:00 PM SUNDAY THE STAGE WAS 15.2 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...CONTINUE TO GRADUALLY FALL. GO BELOW FLOOD STAGE WEDNESDAY MORNING. $$ IAC123-179-310323- /O.EXT.KDMX.FL.W.0044.000000T0000Z-110531T0744Z/ /EDYI4.1.ER.110529T2339Z.110530T0200Z.110530T0744Z.NO/ 1024 PM CDT SUN MAY 29 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL EARLY MONDAY MORNING. * AT 9:00 PM SUNDAY THE STAGE WAS 61.1 FEET. * FLOOD STAGE IS 61.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...CURRENTLY CRESTING AT 61.1 FEET. GO BELOW FLOOD STAGE EARLY MONDAY MORNING. $$ IAC179-310323- /O.EXT.KDMX.FL.W.0043.000000T0000Z-110531T1635Z/ /OTMI4.2.ER.110529T1847Z.110530T0210Z.110530T1635Z.NO/ 1024 PM CDT SUN MAY 29 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY MONDAY... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL MIDDAY MONDAY. * AT 9:50 PM SUNDAY THE STAGE WAS 12.1 FEET. * FLOOD STAGE IS 11.0 FEET. * MODERATE FLOODING IS OCCURRING AND THE RIVER IS EXPECTED TO FALL TO MINOR FLOOD STAGE TONIGHT. * FORECAST...GO BELOW FLOOD STAGE MIDDAY MONDAY. $$ IAC121-181-310323- /O.CON.KDMX.FL.W.0041.000000T0000Z-110531T2141Z/ /IDNI4.1.ER.110529T1740Z.110530T0600Z.110530T2141Z.NO/ 1024 PM CDT SUN MAY 29 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE MONDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING HILL...TO THE DES MOINES RIVER. * UNTIL LATE MONDAY AFTERNOON. * AT 9:15 PM SUNDAY THE STAGE WAS 22.3 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...CREST NEAR 22.4 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE LATE MONDAY AFTERNOON. $$
013 WGUS83 KDMX 300915 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 415 AM CDT MON MAY 30 2011 ...THE FLOOD WARNING IS CANCELED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...WAPELLO RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC123-179-300945- /O.CAN.KDMX.FL.W.0044.000000T0000Z-110531T0744Z/ /EDYI4.1.ER.110529T2339Z.110530T0300Z.110530T0608Z.NO/ 415 AM CDT MON MAY 30 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * AT 3:00 AM MONDAY THE STAGE WAS 60.6 FEET. * RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT 1:08 AM MONDAY. * FORECAST...FALL TO 57.7 FEET TUESDAY MORNING. $$ CC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 29, 3:45 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 29, 3:45 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE DES MOINES IA 345 PM CDT SUN MAY 29 2011 .SHORT TERM /TONIGHT/... SFC WARM FRONT BEGINNING TO APPROACH SOUTHERN IA WHILE THE STRATUS FIELD HAS LIFTED NORTH TO NEAR INTERSTATE 80. A STRONG ELEVATED MIXED LAYER IS DEVELOPING OVER SOUTHERN IA AND WILL KEEP THIS REGION CAPPED THROUGH THE OVERNIGHT. BEST POTENTIAL FOR THUNDERSTORMS WILL BE OVER THE NORTHWEST THIRD OF THE FORECAST AREA (NW OF A MASON CITY TO DENISON LINE) FROM MID TO LATE EVENING AS THE LOW LEVEL JET (LLJ) STRENGTHENS AND SURGES NORTHWARD. THE LLJ WILL BRING A SURGE OF WARM AND MOIST AIR NEAR 900-850 MB AND COMBINED WITH SOME COOLING AROUND 700 MB...SHOULD BE ENOUGH TO IGNITE SCATTERED THUNDERSTORMS. MUCAPES OF 1500-2000 J/KG AND STEEP MID LEVEL LAPSE RATES WILL BE SUFFICIENT FOR A FEW SEVERE STORMS CAPABLE OF LARGE HAIL. THE THREAT FOR CONVECTION SHOULD QUICKLY END AFTER MIDNIGHT AS THE ELEVATED MIXED LAYER SPREADS ACROSS THE REGION AND THE SURFACE WARM FRONT PASSES TO THE NORTH. .LONG TERM /MONDAY THROUGH SUNDAY/... FORECAST PRETTY MUCH ON TRACK FOR THE START OF THE WEEK. CENTRAL IOWA IS FIRMLY IN THE WARM SECTOR ON MONDAY AND THE ATMOSPHERE WILL BE CAPPED UNTIL A COLD FRONT PUSHES INTO THE AREA FROM THE WEST DURING THE EVENING WEST AND OVERNIGHT IN EASTERN PORTIONS OF THE FORECAST AREA. SOUTHERLY WINDS WILL INCREASE AND BE QUITE STRONG WITH SUSTAINED 15-30KTS AND GUSTS TO 40KTS OR BETTER. DECENT FORCING ASSOCIATED WITH THE FRONTAL BOUNDARY AND SHEAR PROFILES FROM SOUNDINGS PRETTY IMPRESSIVE. MOSTLY UNIDIRECTIONAL BUT WITH SPEEDS OF 35-50KTS IN THE MIXED LAYER AND STEEP MID LEVEL LAPSE LOOKING FOR STRONG STORMS TO ACCOMPANY THE FRONT. DAMAGING WIND AND LARGE HAIL THE MAIN THREATS BUT THERE IS SOME CONCERN FOR A TORNADO EARLY IN THE EVENT. LOOKING FOR MODERATE TO HEAVY RAINFALL WITH THESE STORMS AS WELL. AFTER MONDAY NIGHT...RIDGE BUILDS INTO THE REGION AND TEMPS HEAT UP WITH INCREASING HUMIDITIES AS WELL. NEWER MODEL RUNS NOW BRING A RIDGE RIDER SHORTWAVE ACROSS THE FORECAST ARE WEDNESDAY AFTERNOON/EVENING WHILE A SURFACE LOW OVER THE PLAINS EXTENDS A WARM FRONT ACROSS CENTRAL/NORTHERN IOWA. THIS FRONTAL BOUNDARY THEN LIFTS NORTH WEDNESDAY NIGHT THROUGH THURSDAY MORNING. THE BOUNDARY HANGS ACROSS SOUTHERN MN INTO NORTHEASTERN IA FOR A POTENTIAL FOR STORMS ALONG NEAR THE BOUNDARY. I DID NOT MAKE MUCH CHANGES AT THIS POINT TO THE GOING FORECAST BUT THE THREAT LOOKS TO BE MAINLY NORTH AT THIS POINT BUT THIS OF COURSE WILL DEPEND ON THE POSITION AND PLACEMENT OF THE FRONTAL BOUNDARY. FORECAST SOUNDINGS ARE ALSO SHOWING MORE OF A CAP NOW WHERE PREVIOUSLY WE WERE UNCAPPED...WITH 3000 CAPES AND ONCE AGAIN DECENT SHEAR ALONG THE BOUNDARY. WILL STILL NEED TO MONITOR THIS DEVELOPMENT. MODELS ARE IN DISAGREEMENT FOR SATURDAY/SUNDAY WITH THE STRENGTH OF AN UPPER LOW IN CANADA AND ITS AFFECT ON FLATTENING THE STRONG RIDGE OVER THE UPPER MIDWEST. FOR NOW I LEFT THE WEEKEND DRY BUT THIS TOO WILL NEED TO BE MONITORED. THE EURO HAS THE LOW FLATTENING THE RIDGE WITH A SHORTWAVE PUSHING ACROSS THE NORTHERN PLAINS WHILE THE GFS HAS THE RIDGE WINNING OUT BUT IT HAS ANOTHER RIDGE RIDER DURING THIS TIME PRODUCING AT LEAST A CHANCE FOR STORMS. && .AVIATION...29/12Z WARM FRONT OVER NRN MISSOURI EARLY THIS AFTERNOON WILL LIFT NORTH TODAY AND PASS THROUGH KDSM AND KOTM BY LATE AFTERNOON AND THROUGH THE OTHER SITES THIS EVENING. LOW MVFR TO IFR STRATUS AND FOG IS EXPECTED TO DEVELOP OVER THE NORTHERN SITES THIS AFTERNOON AHEAD OF THE BOUNDARY AND WILL REMAIN IN PLACE UNTIL THE FRONTAL PASSAGE. PRIMARILY VFR CONDITIONS WILL PREVAIL AFTER FRONTAL PASSAGE THROUGH SOME MVFR VSBYS MAY LINGER BEFORE 13Z. GUSTY SOUTH WINDS WILL DEVELOP MONDAY MORNING WITH GUSTS APPROACHING 35 KTS TOWARD 18Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...DONAVON SHORT TERM...DONAVON LONG TERM...FAB
Hazardous weather outlook, May 29, 3:21 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 321 PM CDT SUN MAY 29 2011 IAZ004>007-015>017-023>028-033>039-044>047-302030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE- 321 PM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA MAINLY NORTH OF HIGHWAY 20. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHWEST IOWA BY MID TO LATE EVENING. A FEW SEVERE STORMS MAY OCCUR WITH LARGE HAIL UP TO THE SIZE OF PING PONG BALLS ARE POSSIBLE. RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS PORTIONS OF THE NORTHERN DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED ACROSS THE AREA MONDAY NIGHT. A FEW SEVERE STORMS WTIH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS MAY OCCUR...ESPECIALLY WEST OF INTERSTATE 35. MORE THUNDERSTORMS ARE POSSIBLE BETWEEN WEDNESDAY NIGHT AND THURSDAY. THE POTENTIAL FOR SEVERE WEATHER FOR MID NEXT WEEK IS STILL BEING ANALYZED. STRONG AND GUSTY WINDS ARE EXPECTED ON MONDAY. A FEW GUSTS OVER 40 MPH ARE POSSIBLE...ESPECIALLY WEST OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ048>050-057>062-070>075-081>086-092>097-302030- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 321 PM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA MAINLY SOUTH OF HIGHWAY 20. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN IOWA LATER THIS AFTERNOON AND THIS EVENING. A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL OR DAMAGING WINDS. RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS PORTIONS OF THE NEAR OTTUMWA ALONG THE DES MOINES RIVER...AS WELL AS THE MIDDLE RIVER AND SOUTH RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED ACROSS THE AREA MONDAY NIGHT. A FEW SEVERE STORMS WTIH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS MAY OCCUR...ESPECIALLY WEST OF INTERSTATE 35. MORE THUNDERSTORMS ARE POSSIBLE BETWEEN WEDNESDAY NIGHT AND THURSDAY. THE POTENTIAL FOR SEVERE WEATHER FOR MID NEXT WEEK IS STILL BEING ANALYZED. STRONG AND GUSTY WINDS ARE EXPECTED ON MONDAY. A FEW GUSTS OVER 40 MPH ARE POSSIBLE...ESPECIALLY WEST OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DONAVON
In the hours before
Local storm report, May 29, 11:57 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1157 AM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND DMG 1 NE OTTUMWA 41.03N 92.40W
05/29/2011 WAPELLO IA TRAINED SPOTTER
LARGE TREE OVER THE ROAD NEAR PARK ON THE EAST SIDE OF
THE CITY.
0803 AM TSTM WND DMG PELLA 41.41N 92.92W
05/29/2011 MARION IA TRAINED SPOTTER
NUMEROUS TREES AND BRANCHES DOWN IN TOWN. CONSTRUCTION
SIGNS BLOWN OVER.
&&
DONAVONLocal storm report, May 29, 1:50 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
150 PM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 AM HAIL 1 N MACKSBURG 41.23N 94.19W
05/29/2011 E1.00 INCH MADISON IA PUBLIC
QUARTER SIZE HAIL...
0621 AM HAIL 2 NNW MACKSBURG 41.24N 94.20W
05/29/2011 E0.88 INCH MADISON IA PUBLIC
LOTS OF PENNY TO NICKEL SIZE HAIL...
&&
JBLocal storm report, May 29, 2:10 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
210 PM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM HAIL 4 NNW RUNNELLS 41.57N 93.40W
05/29/2011 E1.00 INCH POLK IA PUBLIC
PERSON PUT QUARTER SIZE HAIL IN THEIR FREEZER...
&&
JBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 6:18 AM CDT | Severe Thunderstorm Warning | DMX | Madison | 22 min |
| May 29, 6:34 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 26 min |
| May 29, 8:17 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Poweshiek | 43 min |
| May 29, 8:20 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 40 min |
| May 29, 8:48 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Union, Warren | 42 min |
| May 29, 9:14 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 46 min |
| May 29, 10:05 AM CDT | River Flood Warning | DMX | Madison, Warren | 23 hr |
| May 29, 10:05 AM CDT | River Flood Warning | DMX | Warren | 8 hr |
| May 29, 2:11 PM CDT | River Flood Warning | DMX | Wapello | 21 hr |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.